



Fifth Meeting of the Expert Group on the Integration of Statistical and Geospatial Information (EG-ISGI)

Deqing, China 22-23 November 2018

Provisional Agenda (As of 12 November 2018)

Location: Room E302, Deqing International Exhibition Centre, Deqing, China

DAY 1 - Thursday, 22 November 2018		
9.00-9.30	Welcome and Opening Session	
(30 mins)	The segment will include the welcome remarks, introduces both the meeting agenda and the meeting participants, and inform the meeting of related safety, housekeeping and organizational matters.	
	Presentations (10 minutes) from:	
	EG-ISGI Co-Chairs - Opening and welcome	
	Host - Opening remarks	
	EG-ISGI Co-Chairs and UNSD - Programme and other organizational matters	
9.30-11.00	Session 1 – The Business of the EG-ISGI	
(90 mins)	Chair: EG-ISGI Co-Chairs	
	This segment discusses the business of the Expert Group, providing an overview and update from recent activities, as well as outlining the objectives and expected outcomes of the two-day meeting of the Expert Group.	
	Presentations (15 minutes) from:	
	Martin Brady (Australia) – Summary of progress since last Expert Group meeting	
	 Paloma Merodio (Mexico) – Update from the 49TH Session of the Statistical Commission 	
	EG-ISGI Co-Chairs – Update from the Eighth Session of UN-GGIM	
	Followed by discussion of the EG-ISGI, which will include discussion with respect to the reporting to the 50th Session of Statistical Commission and its associated side event.	
	Break	





11.00-13.00

Session 2 – Regional Implementation and Development Initiatives

Chair: EG-ISGI Co-Chairs

This segment will discuss the implementation and development of the EG-ISGI's various initiatives, covering updates at the regional level, from the Inter-Agency and Expert Group on the Sustainable Development Goals Working Group on Geospatial Information (IAEG-SDGs WGGI), and from the OGC's Statistics Domain Working Group.

Standards and Interoperability (30 minute presentation)

• Denise McKenzie (OGC) and Ian Coady (United Kingdom) – Reporting the outcomes of the Sweden interoperability workshop and progress of the Open Geospatial Consortium Statistics Domain Working Group

Regional Updates (10 minute presentations):

- Gemma Van Halderen (UNESCAP) The Regional Perspective of Asia.
- Alvaro Monet (ECLAC) Outcome of UN-GGIM: Americas
- Andre Nonguierma (UNECA) Implementation of the African Spatial Statistical Framework
- Janusz Dygaszewicz (Poland) Progression of GEOSTAT

Updates from the IAEG-SDGs WGGI and GEO Plenary (30 minute presentation)

 Paloma Merodio (Mexico, Co-Chair IAEG-SDGs WGGI, and EG-ISGI Co-Chair) – Linking the EG-ISGI, IAEG SDGs WGGI, Group on Earth Observations and the 2030 Sustainable Development Agenda

Followed by discussion of the EG-ISGI

13.00-14.00

Lunch

(60 mins)





14.00-16.00

Session 3 – Global Statistical Geospatial Framework (GSGF) and linkages with UN Integrated Geospatial Information Framework (IGIF)

Chair: EG-ISGI Co-Chairs

This segment provides an update on various projects relevant to promotion and implementation of the GSGF and IGIF, two complementary frameworks that will foster and strengthen global geospatial information management, development, and capacity. The present focus of the group is ensuring the completion of the Five GSGF Principle Documents, this will include presentations from UNSD and the EG-ISGI Co-Chairs and open discussion

Presentations (20 minutes) from:

- **UNSD** The Current Status of the IGIF
- **Tim Trainor** Integrating the IGIF and the GSGF

Followed by discussion of the EG-ISGI

16.00-16.15

l5 mins)

Break

16.15-17.45

Session 4 – The Global Statistical Geospatial Framework (GSGF)

(90 mins)

Chair: EG-ISGI Co-Chairs

This segment will cover the objectives of finalizing the five GSGF Principle Documents, with short presentations from the GSGF Principle Task Teams which will delineate the process to be followed to achieve this outcome. The EG-ISGI also focus within this session on Principle 1, with subsequent GSGF Principles in discussion on Day 2.

Presentations (5-7 minutes) from

- Germany and Mexico Principle 1
- Australia and Sweden Principle 2
- **Poland and Canada** Principle 3
- UNECE and Eurostat Principle 4
- United States of America and United Kingdom Principle 5

Principle 1 EG-ISGI Discussion (60 minutes):

 Paloma Merodio (Mexico) – Review of GSGF Principle 1: Use of fundamental geospatial infrastructure and geocoding and open discussion with the Expert Group.

Followed by discussion of the EG-ISGI





17.45-18.00	Summary Session
(15 mins)	Chair: EG-ISGI Co-Chairs
	This session reviews the day's work, holds a photo session of the Expert Group and sets the agenda for the final day of the Expert Group's meeting.
	Informal dinner

DAY 2 - Friday, 23 November 2018		
9.00-9.10	Welcome and Opening Session	
(10 mins)	Chair: EG-ISGI Co-Chairs	
	This segment provides opening and welcome remarks, reviewing the work from the previous day and providing structure for the forthcoming day's work.	
9.10-10.10	Session 5 – GSGF Principle 2	
(60 mins)	Chair: Australia and Sweden	
	This segment will cover Principle 2: Geocoded unit record data in a data management environment and includes presentations and open discussion with the Expert Group	
10.10-10.30 (20 mins)	Break	
10.30-11.30	Session 6– Principle 3	
(60 mins)	Chair: Poland and Canada	
	This segment will cover Principle 3: Common geographies for dissemination of statistics and includes presentations and open discussion with the Expert Group.	
11.30-12.30	Session 7 – Principle 4	
(60 mins)	Chair: UNECE and Eurostat	
	This segment will cover GSGF Principle 4: Statistical and geospatial interoperability and includes presentations and open discussion with the Expert Group	
12.30-13.30 (60 mins)	Lunch	
13.30-14.30	Session 8 – Principle 5	
(110 mins)	Chair: United States of American and United Kingdom	
	This segment will cover GSGF Principle 5: Accessible and usable geospatially enabled statistics and includes presentations and open discussion with the Expert Group	





14.30-16.30 (120 mins)	Session 9 – The Future of the EG-ISGI Chair: EG-ISGI Co-Chairs The segment will include discussion regarding next steps to achieve (i) a developed future workplan; (ii) the identification of resource options for Expert Group activities; and (ii) the development of high level slides for promotion of Expert Group activities and the GSGF. This will include open discussion with Expert Group members.
16.30-17.00 (30 mins)	Session 10 – Closing Session Chair: EG-ISGI Co-Chairs This segment closes the meeting, providing provisional summary of meeting, the discussion of any other business and closing remarks from the EG-ISGI Co-Chairs.